Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 12, 2006, 3:04 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 3:04 PM MDT (21:04 UTC)
- Expired
- Jul 12, 2006, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Lubbock radar (KLBB), 151 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 122107
FFWMAF
NMC025-130000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 PM MDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 600 PM MDT
* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING NEAR
GLADIOLA...OR 11 MILES EAST OF TATUM...MOVING EAST AT 5 MPH.
ANOTHER THUNDERSTORM CAPABLE OF FLASH FLOODING WAS LOCATED
6 MILES NORTHEAST OF LOVINGTON...AND WAS MOVING EAST AT 5 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
TATUM...
BRONCO...
GLADIOLA...
MCDONALD...
LOVINGTON...
RURAL AREAS OF NORTHEASTERN LEA COUNTY...
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS...CREEKS...AND OTHER
LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3313 10356 3285 10336 3293 10306 3355 10307
3353 10342
$$1 follow-up statement
000
WGUS74 KMAF 122313
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT WED JUL 12 2006
NMC025-130000-
LEA-
507 PM MDT WED JUL 12 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
NORTHEASTERN LEA COUNTY...
AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MOST OF THE THUNDERSTORMS HAD MOVED OUT OF THE WARNED AREA.
HOWEVER...ADDITIONAL THUNDERSOTRMS CAPABLE OF PRODUCING HEAVY
RAINFALL WERE REDEVELOPING OVER NORTHERN LEA COUNTY. THESE STORMS
WERE LOCATED NEAR LOVINGTON AND CAPROCK...AND WERE MOVING EAST AT
10 MPH. LOCATIONS BETWEEN TATUM AND BRONCO...AND JUST NORTHEAST OF
TATUM THAT ALREADY RECEIVED HEAVY RAINFALL COULD RECEIVE ADDITIONAL
HEAVY RAINS.
LOCATIONS THAT COULD BE AFFECTED BY THESE HEAVY RAINS INCLUDE...
TATUM...
GLADIOLA...
BRONCO...
MCDONALD...
LOVINGTON...
RURAL AREAS OF NORTHEASTERN LEA COUNTY...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3313 10356 3285 10336 3293 10306 3355 10307
3353 10342
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:31 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 12, 1:31 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT WED JUL 12 2006 .SHORT TERM... STRONG UPPER RIDGE CENTERED OVER AZ/NM AND MOIST SOUTHERLY LOW LEVEL FLOW WILL COMBINE TO PRODUCE UNSEASONABLY WARM TEMPERATURES OVERNIGHT. LOWS FOR MOST OF THE AREA WILL BE IN THE MID TO UPPER 70S WITH 60S FOR NORTHERN LEA AND HIGHER ELEVATIONS OF FORT DAVIS/MARFA REGION. EVEN THOUGH GUIDANCE ONLY GIVING LOW POPS... MODELS CONTINUE TO DEVELOP PRECIP OVER SOUTHEASTERN NEW MEXICO... NORTHWEST PERMIAN BASIN... AND MARFA PLATEAU DURING THE LATE AFTERNOON INTO THE EVENING HOURS. THEREFORE HAVE LEFT IN POPS WEST AND INCREASED POPS NORTH TO MATCH UP BETTER WITH NEIGHBORS. DID EXPERIENCE SOME FLASH FLOOD CONDITIONS LAST NIGHT IN EDDY COUNTY AND AS OF 18Z ALREADY STARTING TO GET A FEW ECHOS NEAR QUEEN. GIVEN 12Z MAF PRECIPITABLE WATER VALUE OF 1.3 INCHES SOME OF THE STORMS THAT DEVELOP COULD BECOME HEAVY RAINERS. WILL HIGHLIGHT CONCERN IN HWO. .LONG TERM... HIGH PRESSURE ALOFT ACROSS THE ROCKIES TO THE GULF COAST WILL DOMINATE THE WEATHER PATTERN THROUGH THE EXTENDED FORECAST... WITH A GENERAL NORTHEAST TO EASTERLY FLOW ALOFT REGIME. THIS WILL FORCE DISTURBANCES ACROSS THE GULF WESTWARD...SOUTH OF THE BIG BEND THROUGH OLD MEXICO. POPS THE NEXT FEW DAYS WILL HINGE ON DISTURBANCES IN THE SOUTHERN PLAINS IN REGION OF WEAKNESS IN THE HIGH WITH A WEAK SURFACE TROUGH IN PLACE. WENT WITH 20 POPS THROUGH THE WEEKEND IN THE OROGRAPHICALLY FAVORED HIGHER TERRAIN IN THE STEEPEST LAPSE RATES. ISOLATED TO MAINLY WIDELY SCATTERED POPS IN OTHER AREAS HINGED ON PLACEMENT OF DISTURBANCES WITHIN REGION OF 700-500 MILLIBAR RELATIVE HUMIDITY VALUES OF 70 PERCENT OR GREATER ON THE GFS40 MODEL...WHICH AGREED REASONABLY WELL THROUGH 84 HOURS WITH THE NAM80 MODEL. BEYOND SATURDAY DID NOT MAKE MUCH CHANGE IN CONTINUED EASTERLY FLOW ALOFT. DID NOT SEE STRONG ENOUGH SIGNALS YET TO ADD WEATHER GRID WITH TIMING AND PLACEMENT OF DISTURBANCES AND MOISTURE IN QUESTION. TWEAKED TEMPERATURE AND WIND GRIDS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 75 100 77 100 / 10 10 10 10 CARLSBAD NM 73 106 74 103 / 20 20 20 10 DRYDEN TX 74 100 77 99 / 0 0 0 10 FORT STOCKTON TX 75 102 76 99 / 10 10 10 10 GUADALUPE PASS TX 72 101 74 98 / 20 20 20 10 HOBBS NM 69 105 72 103 / 20 20 20 20 MARFA TX 63 94 62 91 / 10 20 20 20 MIDLAND INTL AIRPORT TX 74 103 78 100 / 10 10 10 10 ODESSA TX 75 103 78 101 / 10 10 10 10 WINK TX 79 111 79 108 / 10 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/12
Hazardous weather outlook, Jul 12, 1:43 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT WED JUL 12 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 243 PM CDT WED JUL 12 2006 /143 PM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THE REMAINDER OF THE AFTERNOON...HOT WEATHER WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH TEMPERATURES CLIMBING OVER 100 DEGREES. OVERNIGHT LOWS WILL BE ABOVE NORMAL IN THE MID 70S. ISOLATED THUNDERSTORMS WILL ALSO FORM ACROSS THE REGION BRINGING THE THREAT OF BRIEF HEAVY RAINFALL...DANGEROUS LIGHTNING AND WIND GUSTS TO 50 MPH. SOME LOCATIONS WITHIN THE OUTLOOK AREA MAY ALSO EXPERIENCE FLOODING DUE TO SWOLLEN DRAWS AND ARROYOS AS WELL AS SATURATED SOIL CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT WEATHER WILL CONTINUE WITH WIDESPREAD TEMPERATURES OVER 100 DEGREES. PEOPLE SHOULD TAKE CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. REMEMBER TO DRINK PLENTY OF FLUIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:57 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jul 12, 3:48 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 45 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.